Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 6, NWS Aberdeen, SD

January 20, 20145 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Jan 20, 2014, 12:06 PM CST for 5 counties in South Dakota. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 12:06 PM CST (18:06 UTC)
Expired
Jan 20, 2014, 2:39 PM CST
In force
3 hr
Issued by
NWS Aberdeen, SD

Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Potter County, SD, Walworth County, SD

The radar

The Bismarck radar (KBIS), 152 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WWUS73 KABR 201806
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1206 PM CST MON JAN 20 2014

...VERY STRONG WINDS WORKING DOWN INTO SOUTH CENTRAL SOUTH
DAKOTA...

.POTENTIALLY DAMAGING WIND GUSTS ARE SHIFTING DOWN INTO SOUTH
CENTRAL SOUTH DAKOTA. AS HIGH PRESSURE MOVES OVERHEAD THIS EVENING
AND TONIGHT...WINDS WILL SUBSIDE.

SDZ003-004-009-015-016-210000-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
/O.NEW.KABR.WI.Y.0006.140120T1806Z-140121T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
1206 PM CST MON JAN 20 2014 /1106 AM MST MON JAN 20 2014/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG WIND GUSTS WILL CONTINUE INTO THIS AFTERNOON
  BEFORE WEAKENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH WITH PEAK
  GUSTS UP TO 45 MPH ARE EXPECTED.

* IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF 
  BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS 
  TO AS LOW AS ONE HALF MILE OCCASIONALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-037-201915-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER
1206 PM CST MON JAN 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

A SHALLOW COLD AIRMASS HAS SPREAD OVER THIS AREA...WITH NORTHEAST
WINDS OF 15 TO 25 MPH DEVELOPING. WIND GUSTS OF UP TO 35 MPH ARE
POSSIBLE. VERY STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED.

$$

SDZ033>036-045-048-051-210000-
/O.CON.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
1206 PM CST MON JAN 20 2014 /1106 AM MST MON JAN 20 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* TIMING...VERY STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL
  DAMAGE WILL CONTINUE THROUGH LATE THIS AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WITH PEAK 
  GUSTS OF 55 TO 65 MPH ARE EXPECTED. 

* IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF 
  BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS 
  TO AS LOW AS ONE HALF MILE OCCASIONALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
209 
WWUS73 KABR 202039
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
239 PM CST MON JAN 20 2014

...STRONG NORTHWEST WINDS GRADUALLY DIMINISHING LATE THIS
AFTERNOON... 

.STRONG NORTHWEST WINDS HAVE DECREASED SOME...COMPARED TO EARLIER
WHEN A CORRIDOR OF WIND GUSTS OVER 58 MPH BLEW THROUGH WESTERN AND
PORTIONS OF CENTRAL SOUTH DAKOTA. SUSTAINED WINDS OF 25 TO 35 MPH
WITH SOME OCCASIONAL HIGHER GUSTS ARE EXPECTED TO PERSIST ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THROUGH THE
REST OF THIS AFTERNOON.

SDZ033-035-045-048-051-210000-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
/O.NEW.KABR.WI.Y.0007.140120T2039Z-140121T0000Z/
STANLEY-HUGHES-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO...
FORT THOMPSON
239 PM CST MON JAN 20 2014 /139 PM MST MON JAN 20 2014/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH PEAK 
  GUSTS OF 45 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ034-036-202145-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
SULLY-HYDE-
INCLUDING THE CITIES OF...ONIDA...HIGHMORE
239 PM CST MON JAN 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

DANGEROUSLY STRONG WINDS ARE NO LONGER EXPECTED.

$$

SDZ003-004-009-015-016-202145-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-140121T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
239 PM CST MON JAN 20 2014 /139 PM MST MON JAN 20 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS CONTINUE TO STEADILY DECREASE THIS AFTERNOON TO SUB
ADVISORY CRITERIA STRENGTH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:51 AM CST, 15 minutes earlier.

Area forecast discussion, Jan 20, 11:51 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1151 AM CST MON JAN 20 2014

.UPDATE...

UPDATED AVIATION DISCUSSION BELOW FOR 18Z TAFS.

ARCTIC COLD FRONTAL BOUNDARY JUST ABOUT BISECTS THE CWA RIGHT
NOW...WITH A BIT OF ENHANCED REFLECTIVITIES...A LITTLE LIGHT TO
MODERATE BAND OF SNOW...SHOWING UP NOW RIGHT ALONG AND JUST AHEAD
OF THE ARCTIC BOUNDARY. ELSEWHERE...REGIONAL 88D'S SHOW LIGHT SNOW
CONTINUING TO SPREAD SOUTHEASTWARD THIS MORNING...WITH THE BACK
EDGE OF PRECIP NOT QUITE HALF-WAY THROUGH NODAK.

VERY STRONG 10 TO 12MB 3-HOURLY PRESSURE BUBBLE WORKING DOWN THE
FRONTAL BOUNDARY RIGHT NOW IN ASSOCIATION WITH THIS MORNING'S
MID-LEVEL SHORTWAVE CLIPPER LOW MOVING INTO MINNESOTA. THIS
STRONG PRESSURE BUBBLE...COMBINED WITH GOOD SUBSIDENCE AND STEEP
LOW LEVEL LAPSE RATES SHOULD BE ABLE TO TAP 50 TO 55 KNOT 850HPA
WINDS AND 35 TO 50 KNOT 0.5 KM NORTHWEST WINDS ACROSS THE WESTERN
HALF OF THE CWA...OUT AHEAD OF THIS ARCTIC COLD FRONTAL
BOUNDARY...TO PRODUCE HIGH WIND WARNING CONDITIONS /40 MPH
SUSTAINED WINDS OR GUSTS OF 58 MPH OR GREATER/ FROM NOW THROUGH
LATE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL
SOUTH DAKOTA. HAVE UPGRADED WIND ADVISORY TO HIGH WIND WARNING.
HAVE ALSO RECEIVED A HANDFUL OF REPORTS THIS MORNING OF POOR
VISIBILITY...ESPECIALLY WHERE THESE STRONG NORTHWEST WINDS ARE
INTERACTING WITH THE LIGHT FALLING SNOW ALONG AND WEST OF THE
ARCTIC FRONTAL BOUNDARY. WITHOUT ANY SNOW ON THE GROUND OVER THE
WESTERN HALF OF THE CWA TO LOFT UP AND BLOW AROUND...HAVE ISSUED
AN SPS TO HIGHLIGHT THE POTENTIAL FOR VISBIES TO OCCASIONALLY DIP
DOWN TO A QUARTER MILE IN SNOW AND BLOWING SNOW FOR SHORT-LIVED
PERIODS OF TIME...AND ALSO INCREASED STRONG WORDING IN THE NPW OF
SUCH PHENOMENA OCCURRING THIS MORNING AND AFTERNOON.

CONTINUING WITH WIND CHILL ADVISORY...AS WIND CHILLS ON THE COLD
SIDE OF THE ARCTIC FRONTAL BOUNDARY ARE ALREADY INTO THE SINGLE
DIGITS AND TEENS BELOW ZERO.

&&

.PREVIOUS DISCUSSION...

.SHORT TERM...THROUGH WEDNESDAY

A BROAD AREA OF VERY LIGHT SNOW MOVING OUT OF NORTH DAKOTA NOW.
VISIBILITY IS GENERALLY 3 MILES OR GREATER. TEMPERATURES ARE ALSO
FALLING RATHER QUICKLY ACROSS NORTHERN MINNESOTA AND EASTERN NORTH
DAKOTA. THUS...EXPECTING HIGHS TO HAVE ALREADY OCCURRED FOR MOST
OF THE CWA.

AS THE DAY PROGRESSES...LIGHT SNOW WILL SHIFT OVER THE CWA WITH
REGIONAL PROFILES SATURATED IN THE LOW LEVELS WITH TEMPERATURES
WELL WITHIN THE DENDRITIC GROWTH ZONE. THERE IS VERY LITTLE LIFT
WITHIN THIS LAYER SO SNOW WILL REMAIN ON THE LIGHT SIDE TO LIMIT
ACCUMULATION. THE PRESSURE GRADIENT ALSO WILL TIGHTEN ON EITHER
SIDE OF THE BACKDOOR FRONT...WITH STEEPEST LAPSE RATES AND MIXED
DOWN WINDS IN THE 40S (KTS) OVER CENTRAL/WESTERN COUNTIES.
PRESSURE RISES PEAK NEAR 16MB/6HRS AS WELL.

1040MB HIGH PRESSURE SETTLES DIRECTLY OVERHEAD TONIGHT...SO
EXPECTING IDEAL RADIATIONAL CONDITIONS TO SET UP. THOUGH WINDS ARE
EXPECTED TO GO CALM FOR A FEW HOURS...WIND CHILL HEADLINE EXTENDS
INTO TUESDAY. THIS IS TO ACCOUNT FOR THE HIGH MOVING AWAY AND
ALLOWING FOR A SOUTH WIND TO DEVELOP. DESPITE WEAK WARM
ADVECTION...TEMPERATURES WILL INITIALLY BE EXTREMELY COLD.

ANOTHER SHOT OF COLD AIR COMES IN TUESDAY NIGHT. MIXING WILL KEEP
TEMPERATURES FROM FALLING TOO DRASTICALLY HOWEVER.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY

THE EXTENDED PERIOD REMAINS ACTIVE WITH A FEW ALBERTA CLIPPERS
MOVING THROUGH OR NEAR THE CWA. THESE CLIPPERS HAVE RESULTED IN
LOW POPS FROM FRIDAY THROUGH MONDAY. EXACT TIMING AND EXTENT OF
POSSIBLE SNOW SHOWERS WILL HAVE TO BE FINE TUNED AS THE TIME OF
CONCERN APPROACHES. IN BETWEEN THE CLIPPER SYSTEMS SFC HIGH
PRESSURE WILL DROP DOWN FROM CANADA OVER THE DAKOTAS BRINGING VERY
COLD TEMPERATURES. CURRENTLY THE COLDEST TEMPERATURES LOOK LIKE
THEY WILL OCCUR WEDNESDAY NIGHT/THURSDAY MORNING AND MONDAY NIGHT.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

-SN AND BLSN WILL AFFECT MAINLY KMBG/KABR/KATY THRU MID AFTERNOON
AND TO A LESSER EXTENT KPIR. VSBY IN A COMBINATION OF -SN AND BLSN
WILL GENERALLY BE REDUCED TO BETWEEN 1SM AND 4SM BUT AREAS OF
HEAVIER SNOW MAY BRIEFLY FALL BELOW 1SM. CIGS WILL GENERALLY BE
MVFR AND LOW END VFR. STRONG AND GUSTY SFC WINDS ACROSS KMBG AND
KPIR AS WELL GUSTING OVER 35 KNOTS AT TIMES...BUT THESE WINDS WILL
SUBSIDE THROUGH THE AFTERNOON. CONDITIONS WILL RAPIDLY IMPROVE
FROM NORTH TO SOUTH LATER THIS AFTERNOON THRU EARLY THIS EVENING
AS THE SYSTEM MOVES OUT. LOOKING AT MOSTLY SKC OR MID/HIGH CLOUD
CONDITIONS OVERNIGHT WITH LIGHT WINDS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR
     BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR BUFFALO-
     CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
     LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST TUESDAY
     FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-
     HAMLIN-MARSHALL-MCPHERSON-ROBERTS-SPINK.

MN...WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST TUESDAY
     FOR BIG STONE-TRAVERSE.

&&

UPDATE...DORN/TMT
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...TMT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 20, 4:36 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
436 AM CST MON JAN 20 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
436 AM CST MON JAN 20 2014 /336 AM MST MON JAN 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL MOVE THROUGH THE AREA TODAY. GUSTY NORTH WINDS
WILL DEVELOP TODAY AS WELL. STRONGEST WINDS WILL BE CONFINED TO
CENTRAL AND WESTERN SOUTH DAKOTA...WITH GUSTS OVER 50 MPH
POSSIBLE. ANY SNOW FALLING IN THIS AREA OF STRONGER WINDS WILL
HELP REDUCE VISIBILITY AND POTENTIALLY CAUSE HAZARDOUS TRAVEL
CONDITIONS. AS TEMPERATURES FALL...BREEZY CONDITIONS ACROSS
NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA WILL CAUSE WIND CHILL
READINGS TO FALL BETWEEN MINUS 25 AND MINUS 35 DEGREES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY COLD START IS EXPECTED FOR EASTERN SOUTH DAKOTA TUESDAY.
TEMPERATURES WILL BE BETWEEN MINUS 10 AND MINUS 20. WINDS WILL
PICK UP FROM THE SOUTH...WITH MORNING WIND CHILLS EXPECTED BETWEEN
MINUS 25 TO MINUS 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

In the hours before

Special weather statement, Jan 20, 8:46 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
846 AM CST MON JAN 20 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-202200-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
846 AM CST MON JAN 20 2014 /746 AM MST MON JAN 20 2014/

...AREAS OF BLOWING SNOW AND REDUCED VISIBILITY TODAY...

NORTHERLY WINDS FROM 20 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES
COMBINED WITH FALLING SNOW WILL CREATE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITY. THE STRONGEST WINDS ARE EXPECTED OVER CENTRAL
SOUTH DAKOTA TODAY. DURING PERIODS OF HEAVIER SNOW SHOWERS...THE
VISIBILITY MAY DROP BRIEFLY TO BELOW ONE QUARTER MILE.
TEMPERATURES WILL CONTINUE TO FALL TODAY WITH WIND CHILL VALUES
REACHING 25 BELOW ZERO OR COLDER BY LATE AFTERNOON ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. MOTORISTS
SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS
TODAY...INCLUDING SLICK ROADS.

TMT
Local storm report, Jan 20, 10:25 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1025 AM CST MON JAN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     NON-TSTM WND GST 10 S BULLHEAD           45.62N 101.08W
01/20/2014  M63 MPH          CORSON             SD   MESONET

            GRAND RIVER RAWS. SUSTAINED WINDS OVER 40 MPH ALSO.
            TIME APPROXIMATE.

&&

EVENT NUMBER ABR1400086

TMT
Local storm report, Jan 20, 10:30 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 AM CST MON JAN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     NON-TSTM WND GST 13 NNW SANSARC          44.67N 101.14W
01/20/2014  M65 MPH          STANLEY            SD   MESONET

            FOSTER BAY RWIS. SUSTAINED WINDS OVER 40 MPH ALSO.

&&

EVENT NUMBER ABR1400087

TMT
Local storm report, Jan 20, 11:03 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1103 AM CST MON JAN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     NON-TSTM WND GST 12 WNW EAGLE BUTTE      45.07N 101.47W
01/20/2014  M60 MPH          DEWEY              SD   MESONET

            BEAR CREEK RAWS. TIME APPROXIMATE.

&&

EVENT NUMBER ABR1400088

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:37 AM CSTWind Chill AdvisoryABRBrown, Campbell, Clark, Codington, Day, Deuel and 10 more32 hr
Jan 20, 3:59 AM CSTWind AdvisoryABRBuffalo, Corson, Dewey, Hughes, Hyde, Jones and 5 more5 hr
Jan 20, 9:07 AM CSTHigh Wind WarningABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more6 hr
Jan 20, 2:39 PM CSTWind AdvisoryABRBuffalo, Hughes, Jones, Lyman, Stanley3 hr

Nearby

Wind Advisories in South Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.